Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online
Ask a Urologist   »  

Having orange urine. Had diarrhea. Is the discoloration due to the gadolinium used in MRI?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I have orange urine for three weeks...not dehyidrated and not eating any food that would cause it..also for the same time period have dyharria with very light skin tone stools. About 5 weeks ago had MRI wih gadilnium used as contrast....Could the contrast messed up kidney,bladder, liver , pancrease ,etc.
Posted Mon, 16 Apr 2012 in Urinary and Bladder Problems
Answered by Dr. Jasvinder Singh 2 hours later

Thanks for posting your query.

It is true that dehydration is the first cause of orange colored urine. But as you say “you are not dehydrated”other causes needs to be considered.

Contrast used in MRI will not cause orange colored urine. Again as the MRI was done 5 weeks back it will not influence kidney functions / cause orange colored urine now after 2 weeks.

Some medications can turn urine orange. They include rifampin; the anti-inflammatory drug sulfasalazine (Azulfidine); phenazopyridine (Pyridium), a drug that numbs urinary tract discomfort; some laxatives; and certain chemotherapy drugs. Please check if you are taking any of these medicines.

Orange colored urine can also indicate a problem with your liver or bile duct, especially if you also have light-colored stools. Hence I suggest you get your liver function tests and an ultrasound gall bladder/ HIDA scan gall bladder and bile duct under the guidance of your physician to find out the cause.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor